Co-Trimoxazole-Induced DRESS Syndrome: A Case Report

Paitorn, L.

Journal of the Medical Association of Thailand 99 Suppl. 2: S227-S230

2016


ISSN/ISBN: 0125-2208
PMID: 27266243
Document Number: 16313
Drug Rash with Eosinophilia and Systemic Symptoms (DRESS syndrome) is a severe adverse drug reaction. The drugs, which most commonly induce this condition, are anti-convulsants and sulfonamides. A 15-year-old Thai woman with no known underlying disease was prescribed co-trimoxazole, and two months after initiation, DRESS was diagnosed by RegiSCAR's score. Her clinical symptoms were fever laboratory abnormalities and maculopapular rash on her face, trunk and extremities. She was treated with antipyretics, antihistamines and steroid therapy, and her clinical and laboratory findings were restored to normal by the 10th day of treatment. Early diagnosis, discontinuation of the culprit drug, and management with steroids therapy can reduce the severity of DRESS syndrome.

Document emailed within 1 workday
Secure & encrypted payments